Announcement

Collapse
No announcement yet.

Clonazepam withdrawal.

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Clonazepam withdrawal.

    I realize I should be asking this question of my neurologist...but...I did...he simply refused to refill the script. (This is only one of many reasons I haven't been back to see him).

    Anyway, I've been taking Clonazepam for many, many years...probably dating back to the late 90's when I began exhibiting a "head wobble" that my then neuro said was dystonia. He started me at 1 mg daily...over the years and thru a series of neuros I eventually built up to 3mg/twice daily. Since I'm now in my late sixties, and I no longer need to make public appearances, I'm thinking this drug is probably doing me more harm than good. I have difficulty sleeping thru the night and I seldom dream.

    Thru gradually reducing the dose over several months, I've managed to get back to 1 mg daily, but I can't seem to do without that pill. I've tried shaving a little off...cutting it in half...etc. Without 1mg a day, I get agitated and emotional.

    I've seen from "Dr. Internet" that melatonin can be used to counteract the effects of Clonazepam...but I can't find any specifics on how to do that.

    Any suggestions?

    ETA: The Mayo says I have SPMS. The only DMD I take is Tizanidine...20mg daily.
    Last edited by willingtocope; 28 Aug 2014, 12:05 PM. Reason: Add...

    #2
    Taking one drug to counter another does not seem to be a god solution for you problem. My suggestion is to consult with another neurologist.
    You C.A.N.
    Conquer Adversity Now

    Comment


      #3
      if you have taken on 1 mg clonazepam for many years, you may be used to it and find it difficult to stop taking it. I am glad you have been able to reduce the dose. I would guess that after 1 mg for many yesterday you may need to reduce the dose to 3/4 of tablet for 0.75 mg of a Ativan dose.


      prb
      The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

      Comment


        #4
        if you have taken on 1 mg clonazepam for many years, you may be used to it and find it difficult to stop taking it. I am glad you have been able to reduce the dose. I would guess that after 1 mg for many yesterday you may need to reduce the dose to 3/4 of tablet for 0.75 mg of a Ativan dose.prb
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment

        Working...
        X